MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; DXE
Model Number CAT6
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior tibial artery using an indigo system aspiration catheter 6 (cat6) and a non-penumbra sheath.During the procedure, while inserting the cat6 into the sheath, the physician experienced resistance.Subsequently, the physician kinked the distal end of the cat6.Therefore, the cat6 was removed.The procedure was completed using a non-penumbra catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat6 confirmed that the catheter was kinked.If the peel-able sheath is not used to protect the distal shaft of the cat6 during insertion, damage such as kinks may occur.During the functional test, resistance was encountered due to the kinks and ovalization on the distal shaft of the cat6 while attempting to advance the catheter through a demonstration neuron max, and the cat6 could not be advanced any further.Further evaluation revealed additional ovalization along the distal shaft.This damage was incidental to the reported complaint and may have occurred during forceful gripping or pinching during insertion.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11437818
Report Number3005168196-2021-00425
Device Sequence Number11542536
Product Code DXE
UDI-Device Identifier00814548016245
UDI-Public00814548016245
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model NumberCAT6
Device Catalogue NumberCAT6
Device Lot NumberF94622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005